What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 1, 2:22 PM EST, 33 minutes earlier.
Area forecast discussion, Jul 1, 2:22 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
322 PM EDT Thu Jul 1 2021
.SYNOPSIS...
A trough of low pressure moves southeast across Virginia tonight.
Low pressure and associated cold front will move across the area
Friday, bringing numerous showers and thunderstorms with locally
heavy downpours. High pressure builds into the area from the
northwest over the holiday weekend through early next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 320 PM EDT Thursday...
Svr tstm watch thru 00Z as tstms have quickly dvlpd along the
leading sfc trof. This activity continues for the next svrl hrs due
to addntl convection forming on outflow boundaries. Latest data
shows the svr threat diminishing by 00Z due to loss of dytme heating.
FF guidance remains high so no watch anticipated this eve although
there could be local minor flooding issues under any downpour.
The actual cold front drops se across the local area later tonite
which becomes located beneath the RRQ of a strengthening upper level
jet. The threat for some training echoes dvlps late tonite into Fri
morning as a weak wave of low pres moves east along it. Latest guid
is now a bit faster to take the systm se Fri aftrn, thus ending the
heavy rain threat svrl hours earlier than thought yesterday. In
fact, models are showing svrl rounds of pcpn tonite and Fri instead
of a longer period of hvy rain which would lead to ff issues. Lows
mid 60s-lwr 70s.
The steadiest pcpn pushes se Fri aftrn, but addntl convection is
progged behind the initial batch Fri aftrn across the east. This
will mostly depend on whether any breaks/heating can occur. Cooler
with highs arnd 80.
Upshot here and after coord with surrounding offices, decided not to
issue any ff watch at this time, although there could be some minor
urban issues Fri across the se. A good soaking expected with QPF
btwn 1.5 to 2.25 inches.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 130 PM EDT Thursday...
Convection tapers off NW-SE after midnite Fri nite as the systm
pushes offshore. Highest PoPs across the se during the eve with
skies bcmg pt cldy aftr midnite. Cooler with lows from the mid 50s
NW to mid 60s SE.
Models show a secondary s/w rotating around the upr trof Sat. Best
support for any pcpn remains ne of the local area, but still enuf
lingering moisture for at least slght chc late day PoPs ivof the lwr
Md ern shore. High pressure to the west allows drier air to filter
into the Piedmont then towards the coast. Thus, pt/mstly sunny Sat
with highs upr 70s-lwr 80s. Fair to pt cldy Sat nite. Lows 60-65.
Mstly sunny and a bit warmer for Independecne Day as high pres
settles across the se. Highs 80-85. Fair to pt cldy and dry Sun
nite. Lows mid-upr 60s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 130 PM EDT Thursday...
High pressure dominates Mon thru Wed. Moisture limited Mon/Tue but
slowly returns Wed. Kept Mon/Tue dry but will carry low chc PoPs Wed
aftrn. Summer heat returns with highs each day upr 80s-lwr 90s. Lows
upr 60s-lwr 70s. It remains too early to speculate on any tropical
scenarios depicted by individual deterministic models from Elsa
at this time. Will go with chc PoPs Thurs. Highs in the 80s.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 130 PM EDT Thursday...
VFR condition will quickly deteriorate as the aftrn wears on as
tstms dvlp then track ese across the area. Look for CIGS to drop
to MVFR at times with lcl IFR VSBYS in heavy downpours. SW winds
15-20 kts this aftrn. Added Gusts to btwn 30-40 KTS at RIC/SBY
given the threat for svr storms thru 00Z. Kept gusts to 30 kts
at PHF/ORF as the latest data shows that convection may not get
there until after 23Z. ECG stays dry thru most of the eve.
Low pressure and assctd cold front drop south into the area tonite.
Adundant moisture will lead to widespread rain/tstms thru the nite
and Fri as the systm is slow to move offshore. Look for lcl IFR
CIGS late tonite along with lclly heavy rainfall.
OUTLOOK...
The front will be slow to push se of the area Fri nite with a
continuation of showers/tstms and degraded flight conditions.
High pressure brings a return to dry conditions with VFR flying
weather through the weekend and into early next week.
&&
.MARINE...
As of 400 AM EDT Thursday...
Changes are in the cards today as the persistent upper ridge
and surface high pressure are displaced to the east and
southeast with the approach of an upper level trough from the
NW. The pressure gradient remains rather steep early this
morning between a lee trough of low pressure over inland areas
and the departing surface high offshore. Winds are generally
from the WSW at 10-15 kt with a few gusts to 20 kt noted at
elevated sites. Waves are 1-3 ft in the Ches Bay with seas 2-4
ft offshore.
SW winds decrease a bit later this morning but should continue
in the 10-15 kt range in the Bay/rivers and 15-20 kt offshore
and in the Currituck Sound as the gradient sharpens later this
afternoon. Confidence in small craft conditions is high enough
to raise headlines for the coastal waters (mainly for seas 4-6
ft) and the Currituck Sound (winds ~20 kt with gusts to 25 kt)
with this forecast package. More uncertainty exists regarding
the wind magnitude for the Ches Bay and tidal rivers, so will
hold off on any headlines for these areas. However, SW winds are
forecast to remain around 15 kt with a few gusts to 20 kt in
the Bay and lower James river this evening and tonight.
Scattered to numerous showers and thunderstorms are expected to
form inland by mid to late afternoon and spread east and south
across the waters this evening and tonight. Locally higher
winds/waves/seas can be expected to accompany the stronger
thunderstorm cores. Weaker SW flow is expected on Friday with
continued chances for showers and thunderstorms (especially near
and south of the VA/NC border). The cold front is expected to
cross the waters Friday night into Saturday morning with
improving marine conditions for the remainder of the holiday
weekend as winds turn NW.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 AM EDT Friday for ANZ633-656-658.
Small Craft Advisory until 10 AM EDT Friday for ANZ650-652-654.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...RHRHazardous weather outlook, Jul 1, 2:50 PM EST, 5 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
350 PM EDT Thu Jul 1 2021
MDZ021>025-VAZ048-060>062-064-067>069-075>078-080>086-089-090-099-
100-509>525-022000-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Surry-James City-Accomack-Northampton-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
350 PM EDT Thu Jul 1 2021
...SEVERE THUNDERSTORM WATCH 331 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Showers and thunderstorms are likely across the area this afternoon
through Friday. Locally heavy rainfall is expected, and a few
strong to severe thunderstorms are possible this afternoon and
early evening. The main threat will be damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ012>017-030>032-102-VAZ065-066-079-087-088-092-093-095>098-022000-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Mecklenburg-Lunenburg-
Brunswick-Greensville-Sussex-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
350 PM EDT Thu Jul 1 2021
This Hazardous Weather Outlook is for northeast North Carolina,
south central Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms are expected to spread across the area
tonight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Showers and thunderstorms continue Friday. Locally heavy rainfall is
expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 1, 1:51 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Wakefield VA
251 PM EDT Thu Jul 1 2021
VAZ064-011915-
Caroline-
251 PM EDT Thu Jul 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAROLINE
COUNTY...
At 251 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northwest of Fort A.p. Hill to
Bowling Green to near Dawn. Movement was northeast at 25 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Locations impacted include...
Bowling Green, Milford, Port Royal, Fort A.p. Hill, Rappahannock
Academy, Sparta, Villboro, Woodford and Penola.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3822 7725 3821 7724 3819 7725 3819 7723
3820 7722 3817 7718 3817 7714 3813 7712
3812 7712 3812 7715 3810 7714 3808 7717
3804 7713 3797 7714 3795 7718 3793 7718
3793 7737 3798 7745 3816 7743 3824 7723
TIME...MOT...LOC 1851Z 242DEG 22KT 3816 7738 3805 7733 3790 7737
MillerSpecial weather statement, Jul 1, 1:59 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Wakefield VA
259 PM EDT Thu Jul 1 2021
VAZ084-090-523-524-011945-
Newport News-York-Gloucester-James City-
259 PM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GLOUCESTER...
CENTRAL YORK AND SOUTHEASTERN JAMES CITY COUNTIES AND THE NORTHERN
CITY OF NEWPORT NEWS...
At 258 PM EDT, a strong thunderstorm was located over Busch Gardens,
or near Williamsburg, moving east at 25 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Locations impacted include...
Newport News, Williamsburg, Virginia Institute For Marine Sciences,
Seaford, Gloucester Point, Busch Gardens, Wicomico, Achilles, York
Terrace, Lee Hall, Carver Gardens, Grove, Kings Point, Fort Eustis,
Lackey, Glass, Newport News Golf Course, Hornsbyville, Harris Grove
and Williamsburg Airport.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3718 7631 3716 7641 3717 7640 3719 7643
3717 7642 3715 7644 3711 7666 3717 7668
3717 7666 3720 7669 3715 7671 3714 7670
3715 7672 3713 7672 3724 7673 3736 7639
3725 7634 3721 7635
TIME...MOT...LOC 1858Z 249DEG 20KT 3720 7664
MillerSpecial weather statement, Jul 1, 2:03 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Wakefield VA
303 PM EDT Thu Jul 1 2021
VAZ067-068-080-513-514-516-011945-
Nottoway-Western Chesterfield-Dinwiddie-Amelia-Eastern
Henrico-Eastern Chesterfield (Including Col. Heights)-
303 PM EDT Thu Jul 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
CHESTERFIELD...CENTRAL NOTTOWAY...SOUTHEASTERN HENRICO...NORTHWESTERN
DINWIDDIE AND SOUTHEASTERN AMELIA COUNTIES...
At 303 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles northwest of Sutherland to
Blackstone. Movement was northeast at 25 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
these storms.
These storms will be near...
Chesterfield Court House around 325 PM EDT.
Colonial Heights around 330 PM EDT.
Chester around 335 PM EDT.
Mannboro and Bellwood around 340 PM EDT.
Other locations impacted by these storms include North Wellville,
Winterpock, Earls, Ammon, Glendale, Pocahontas State Park, Center
Star, Church Road, Wellville and Beach.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and south central Virginia.
LAT...LON 3707 7817 3736 7770 3746 7720 3708 7766
TIME...MOT...LOC 1903Z 242DEG 23KT 3731 7766 3710 7803
ALB
Special weather statement, Jul 1, 2:11 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Wakefield VA
311 PM EDT Thu Jul 1 2021
VAZ048-062-509-012000-
Goochland-Fluvanna-Western Louisa-
311 PM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GOOCHLAND AND
FLUVANNA COUNTIES...
At 310 PM EDT, a strong thunderstorm was located near Centenary, or
15 miles west of Fork Union, moving east at 35 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.
Locations impacted include...
Palmyra, Fork Union, Lake Monticello, Columbia, Ferncliff, Kents
Store, Troy, Scottsville, Shores, Central Plains, Bremo Bluff,
Cohasset, Tabscott, Hardware, Wilmington, Cunningham, Dixie, Nahor,
Stage Junction and Antioch.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3793 7837 3800 7809 3777 7801 3774 7815
3775 7816 3775 7818 3773 7820 3771 7831
3773 7837 3774 7842 3776 7847 3780 7849
TIME...MOT...LOC 1910Z 257DEG 32KT 3780 7854
MillerSpecial weather statement, Jul 1, 2:41 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
341 PM EDT Thu Jul 1 2021
VAZ066>068-079-080-012030-
Lunenburg-Nottoway-Dinwiddie-Amelia-Brunswick-
341 PM EDT Thu Jul 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LUNENBURG...
SOUTHERN NOTTOWAY...WESTERN DINWIDDIE AND NORTHERN BRUNSWICK
COUNTIES...
At 341 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Blackstone to near Dundas to 7 miles
northeast of South Hill. Movement was northeast at 30 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Locations impacted include...
Blackstone, Kenbridge, McKenney, Wilsons, Fort Pickett, Dundas, North
Wellville, Irby, Gills Corner, Ammon, Murdocks, Forkland, Darvills,
Wellville, Dominy Corner, Hebron, Blackstone Airport, Rawlings,
Barrows Store and Lafoon Corner.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3727 7770 3712 7763 3694 7770 3684 7812
3691 7813 3706 7815
TIME...MOT...LOC 1941Z 242DEG 25KT 3708 7803 3695 7800 3683 7807
MillerLocal storm report, Jul 1, 2:52 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 3 SW MEADOWVILLE 37.34N 77.35W
07/01/2021 CHESTERFIELD VA NWS EMPLOYEE
LARGE TREES SNAPPED.
&&
MRD